Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 23, NWS Elko, NV

November 1, 2014Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 1, 2014, 2:26 AM PDT for Nye County, White Pine County, Nevada. It took effect at Nov 1, 2014, 11:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 2:26 AM PDT (09:26 UTC)
In effect from
Nov 1, 2014, 11:00 AM PDT
Expired
Nov 1, 2014, 4:47 PM PDT
In force
6 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS75 KLKN 010926
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
226 AM PDT SAT NOV 1 2014

...STORM SYSTEM TO AFFECT THE GREAT BASIN...

.WINDY CONDITIONS WILL PRECEDE A STRONG LOW PRESSURE SYSTEM NOW
MOVING INTO WESTERN NEVADA.

NVZ035-041-020000-
/O.NEW.KLKN.WI.Y.0023.141101T1800Z-141102T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
226 AM PDT SAT NOV 1 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS
AFTERNOON. 

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 MPH.

* TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS.

* IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH 
  PROFILE VEHICLES... AREAS OF BLOWING DUST ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
2 follow-up statements
686 
WWUS75 KLKN 012129
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 PM PDT SAT NOV 1 2014

NVZ035-041-020000-
/O.CON.KLKN.WI.Y.0023.000000T0000Z-141102T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
229 PM PDT SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH... WITH GUSTS UP TO 50 
  MPH. 

* TIMING: STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS.

* IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH 
  PROFILE VEHICLES... AREAS OF BLOWING DUST ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
JH
580 
WWUS75 KLKN 012347
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
447 PM PDT SAT NOV 1 2014

...WIND ADVISORY IS CANCELLED. WINDS HAVE WEAKENED...


NVZ035-041-020100-
/O.CAN.KLKN.WI.Y.0023.000000T0000Z-141102T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
447 PM PDT SAT NOV 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

SOME GUSTY CROSSWINDS MAY STILL OCCUR...SURPRISING DRIVERS. WIND
SPEEDS HAVE WEAKENED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:10 AM PDT, 16 minutes earlier.

Area forecast discussion, Nov 1, 2:10 AM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
210 AM PDT SAT NOV 1 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SILVER
STATE TODAY AND TONIGHT AS A STORM SYSTEM BRINGS RAIN AND SNOW
SHOWERS TO MANY AREAS...AS WELL AS GUSTY WINDS TO PARTS OF
CENTRAL NEVADA.

&&

.SHORT TERM...TODAY THROUGH MONDAY. IR IMAGERY SHOWS PLENTY OF
CLOUDINESS ACROSS EASTERN NEVADA AND SOME DRIER AIR PUNCHING
THROUGH THE CENTRAL PART OF THE STATE. IT IS SNOWING ON THE
SIERRAS AND HEAVY RAIN HAS BEEN REPORTED AT THE RENO AIRPORT IN
THE PAST FEW HOURS. FALLON AND LOVELOCK ARE INTERMITTENTLY
REPORTING RAIN WITH TEMPERATURES AROUND 50 DEGREES. THERE IS SOME
INSTABILITY ASSOCIATED WITH THE COLD AIR CLASH JUST TO THE WEST OF
THE CWFA AT THIS TIME. SO THE PRECIPITATION IS APPROACHING BUT
THE SNOW LEVELS AND ANY POSSIBLE FORTHCOMING SNOW PRODUCTS FOR
EASTERN NEVADA IS STILL A TOUGH CALL UNTIL THE TROUGH DISTINCTLY
BEGINS TO LIFT NORTHEAST.

TODAY THROUGH TONIGHT. MODELS AGREE TO MOVE THE BASE OF THE
TROUGH THROUGH THE STATE. TEMPERATURES WILL START OUT RELATIVELY
WARM OVER EASTERN NEVADA THEN DROP DURING THE DAY AS THE
PRECIPITATION AND COOLER AIR MOVE IN. OVER WESTERN NEVADA
TEMPERATURES WILL START OUT A LITTLE COOLER AND FALL DURING THE
DAY AS WELL. SNOW IMPACTS IN THE VALLEYS WILL BE MINIMAL DUE TO
THE DAYTIME ARRIVAL OF THIS SYSTEM. THE TROUGH DEPTH HAS ALLOWED
SOME COOLER AIR TO FILTER INTO HUMBOLDT COUNTY THIS MORNING. THERE
MAY BE A FEW THUNDERSTORMS OVER EASTERN NEVADA AS THE COLD FRONT
MOVES THROUGH AND BETTER MIXING WILL BOOST WIND GUSTS OVER THE
SOUTHWEST PART OF THE LKN CWFA...THAT IS...NE NYE AND WHITE PINE
COUNTIES WHERE THE SURFACE GRADIENT IS SUFFICIENTLY TIGHTENED...AT
LEAST FOR A SHORT TIME. ADDED WIND ADVISORY FOR THOSE AREAS. MODELED
JET ENERGY SEEMS ABOUT BALANCED NOW...WAITING FOR THE TROUGH
EJECTION. ALSO ADDED A SNOW ADVISORY FOR NORTHERN LANDER AND
EUREKA COUNTIES ADDRESSING THE HIGHER ELEVATIONS MORE SO THAN
VALLEYS.

SUNDAY THROUGH SUNDAY NIGHT. A POST-TROUGH NORTHERLY FLOW WILL
KEEP SNOW SHOWERS GOING ACROSS EASTERN NEVADA. TEMPERATURES WILL
CONTINUE TO BE BELOW NORMAL.

MONDAY. ENOUGH RIDGING MAY EXPAND OVER THE GREAT BASIN TO DRY
THINGS OUT AND BEGIN A WARM-UP.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. AT THE ONSET OF THE
FORECAST PERIOD...THE SYNOPTIC TROF WILL EXTEND FROM MANITOBA TO
ARIZONA WITH THE RIDGE OVER THE WESTERN U.S.. AT OOZ TUESDAY THE 570
DAM WILL BISECT EASTERN NV...AND BOTH THE ECMWF AND THE
GFS...PROJECT INCREASING HEIGHTS. BY 00Z WEDNESDAY...THE RIDGE
WILL BE IN ITS FULL GLORY WITH THE 582 DAM OVER WINNEMUCCA AND
LUND. WITH THIS DOME OF HIGH PRESSURE...EXPECT A WARMING AND
DRYING TREND. BY THURSDAY...THE RIDGE BEGINS TO FLATTEN AND A
DRIER SW FLOW DEVELOPS.

&&

.AVIATION...A PACIFIC LOW WILL BRING A BATCH OF UNSETTLED WEATHER TO
NORTHERN NEVADA. ANTICIPATING THE POSSIBILITY OF MVFR AND SHORT
STINTS OF IFR LATER TODAY AND INTO SUNDAY. EXPECT OBSCURED MT TOPS
AND LIGHT TO MODERATE TURBULENCE.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 11 PM
PDT THIS EVENING FOR HUMBOLDT COUNTY.

WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON
FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING FOR RUBY MOUNTAINS AND EAST HUMBOLDT RANGE.

WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR
NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 5 PM PDT
THIS AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY.

&&

92/97/97

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.